Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 10, 2023, 12:15 PM CDT for 6 counties in Kansas. It took effect at Apr 11, 2023, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2023, 12:15 PM CDT (17:15 UTC)
- In effect from
- Apr 11, 2023, 11:00 AM CDT
- Expired
- Apr 11, 2023, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS83 KDDC 101715 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1215 PM CDT Mon Apr 10 2023 ...Risk of Wildfires Tuesday... KSZ061-062-074-075-084-085-111200- /O.UPG.KDDC.FW.A.0013.230411T1600Z-230412T0100Z/ /O.NEW.KDDC.FW.W.0016.230411T1600Z-230412T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1215 PM CDT Mon Apr 10 2023 /1115 AM MDT Mon Apr 10 2023/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, and ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
949 WWUS83 KDDC 101743 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1243 PM CDT Mon Apr 10 2023 ...Risk of Wildfires Tuesday and Wednesday... KSZ061-062-074-075-084-085-111200- /O.NEW.KDDC.FW.A.0014.230412T1800Z-230413T0100Z/ /O.CON.KDDC.FW.W.0016.230411T1600Z-230412T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1243 PM CDT Mon Apr 10 2023 /1143 AM MDT Mon Apr 10 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
310 WWUS83 KDDC 101754 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1254 PM CDT Mon Apr 10 2023 ...Risk of Wildfires Tuesday and Wednesday... ...Critical Fire Danger Along and West of Highway 25... KSZ061-062-074-075-084-085-111200- /O.CON.KDDC.FW.W.0016.230411T1600Z-230412T0100Z/ /O.CON.KDDC.FW.A.0014.230412T1800Z-230413T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1254 PM CDT Mon Apr 10 2023 /1154 AM MDT Mon Apr 10 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Tuesday: South 15 to 25 mph, gusts to 35 mph. Wednesday: South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Tuesday: As low as 14 percent. Wednesday: As low as 12 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
220 WWUS83 KDDC 110820 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 320 AM CDT Tue Apr 11 2023 ...Risk of Wildfires Tuesday and Wednesday... ...Critical Fire Danger Along and West of Highway 25... KSZ061-062-074-075-084-085-111630- /O.CON.KDDC.FW.W.0016.230411T1600Z-230412T0100Z/ /O.CON.KDDC.FW.A.0014.230412T1800Z-230413T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 320 AM CDT Tue Apr 11 2023 /220 AM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
235 WWUS83 KDDC 111553 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1053 AM CDT Tue Apr 11 2023 ...Risk of Wildfires Tuesday and Wednesday... ...Critical Fire Danger Along and West of Highway 25... KSZ061-062-074-075-084-085-120000- /O.CON.KDDC.FW.W.0016.230411T1600Z-230412T0100Z/ /O.CON.KDDC.FW.A.0014.230412T1800Z-230413T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1053 AM CDT Tue Apr 11 2023 /953 AM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
296 WWUS83 KDDC 111932 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 232 PM CDT Tue Apr 11 2023 ...Strong South Winds and Fire Danger Wednesday and Thursday... ..Critical Fire Danger Along and West of Highway 25... KSZ061-062-074-075-084-085-121200- /O.UPG.KDDC.FW.A.0014.230412T1800Z-230413T0100Z/ /O.NEW.KDDC.FW.W.0017.230412T1800Z-230413T0100Z/ /O.NEW.KDDC.FW.A.0015.230413T1800Z-230414T0100Z/ /O.CON.KDDC.FW.W.0016.000000T0000Z-230412T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 232 PM CDT Tue Apr 11 2023 /132 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 25 to 35 mph with gusts up to 55 mph. The strongest winds and gusts are expected Thursday. * RELATIVE HUMIDITY...Wednesday: As low as 10%. Thursday: As low as 15%. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:00 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 10, 12:00 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Mon Apr 10 2023 ...Updated Short Term... .SHORT TERM...(This afternoon through Tuesday night) Issued at 1200 PM CDT Mon Apr 10 2023 Midday infrared satellite imagery is showing a perfectly clear sky across SW KS and all adjoining regions. The temperature differential between the dry soils, and the spotty wet topsoils from last night's rainfall, are apparent near and south of Dodge City. The trough axis that produced Sunday's convection will redevelop scattered thunderstorms again this afternoon across southeast Kansas and northern Oklahoma, but this is expected to remain southeast of Barber county. Light north winds will continue through sunset, in response to a shortwave diving south through eastern Kansas. Despite the north flow, afternoon temperatures well into the 70s to near 80 will be common at 4 pm. Clear calm and quiet tonight. Winds will trend light and variable after sunset as pressure gradients collapse. Resulting radiational cooling will allow for sunrise temperatures within a few degrees of 40, within a few degrees of normal for mid April. 500 mb height rises to near 582 dm are forecast Tuesday, as a strong positively tilted ridge axis extends over Kansas. This is a synoptic evolution that will lead to a Rex block configuration over the Mississippi valley Wednesday morning. With the warming aloft, thickness values increase significantly, while only a degree or so of warming is noted at 850 mb. All of this allows for lower 80s to be common Tuesday afternoon. The forecast high of 82 at DDC would tie the warmest temperature DDC has achieved so far in 2023. Lee troughing returns to eastern Colorado, with south winds increasing to the 15-25 mph range in response. The strongest south winds of 20-35 mph will favor the favored US 83 corridor. All sky grids are zero through Tuesday in a very dry subsident regime. South winds will remain elevated Tuesday night through Wednesday morning, with a low level jet keeping the boundary layer mixed. As such, despite the clear sky radiational cooling will be deterred, and many locations will not fall below 50 Wednesday morning. .LONG TERM...(Tuesday night through Sunday) Issued at 332 AM CDT Mon Apr 10 2023 The upper level ridge will slide into the Plains by mid week with high pressure being the dominate feature towards the surface east of the area with lee troughing across eastern Colorado. These features will suppress any activity form forming across western Kansas through Friday morning with southerly winds and well above temperatures. The main concern will be increased fire risk across western Kansas as RHs dip into the teens and winds gust above 30 mph Wednesday and Thursday afternoons. Ensemble models then depict a strong upper level disturbance to move into the western United States Wednesday night into Thursday, then into the Rockies Thursday night into Friday. This system then moves into the Plains Friday night into Saturday. If this comes to fruition, A chance of storms will be possible Friday evening with cool wrap around showers through Saturday morning. This system is still several days out so model trends will need to be watched to see if this system continues to show signs of precipitation across western Kansas. As for temperatures, highs look to soar into the 80s through Friday then cool off into the 60s and 70s Saturday behind the aforementioned system. Lows will generally be in the low 50s through Friday morning with a cool down into the 40s Saturday morning behind the next system. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1009 AM CDT Mon Apr 10 2023 Excellent flying weather will continue through Monday and tonight with VFR/SKC and light winds. Winds will trend light and variable tonight as pressure gradients weaken. After 15z Tue, elevated south winds are expected at all airports, gusting 25-27 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 78 42 82 50 / 0 0 0 0 GCK 77 41 81 49 / 0 0 0 0 EHA 79 44 84 50 / 0 0 0 0 LBL 80 41 83 53 / 0 0 0 0 HYS 76 42 84 53 / 0 0 0 0 P28 81 47 80 49 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for KSZ061-062-074-075-084-085. && SHORT TERM...Turner LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Apr 10, 3:44 AM CDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 344 AM CDT Mon Apr 10 2023 KSZ030-031-043>046-061>066-074>081-084>090-110845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 344 AM CDT Mon Apr 10 2023 /244 AM MDT Mon Apr 10 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Fire Weather Watch has been issued for far western Kansas Tuesday afternoon. See the latest fire weather messages for more information. Fire risk will increase Wednesday and Thursday afternoons due to low relative humidities and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:43 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 26 hr |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.